A new case report documents how a healthy 14-year-old Japanese girl died unexpectedly two days after receiving her third dose of the Pfizer/BioNTech COVID-19 vaccine. The report, published on March 20, 2023, said the girl’s cause of death was “vaccine-related myopericarditis, which led to severe arrhythmias and progressive heart failure.”
The day after she received her third dose, the girl developed a 100-degree fever, which resolved the same evening. The sister reports the girl, who had slept with her that night, woke up briefly because she was having trouble breathing. She talked with her sister and went back to sleep.
The following morning, the mother found the girl was pale and not breathing and immediately called an ambulance. When the medical team arrived, the girl was experiencing cardiopulmonary arrest and could not be revived. The girl died 45 hours after her third vaccine dose.
According to the report, after her first Pfizer dose in September 2021, the girl experienced arm pain. The day after her second Pfizer dose in October 2021, she developed a fever and missed a day of school. After the third dose, she died.
An autopsy was performed the day after she died to determine the cause of sudden death.
The report states:
“Myopericarditis is a form of multiple-organ inflammation. Although pneumonia is involved, pneumonia alone is rarely a cause of sudden death, and the presence of erythrocyte-laden macrophages as well as congestive edema of the lungs on histology suggested signs of heart failure from the previous day.
“Although the extent of inflammation was relatively narrow, the presence of foci centered on the atria and breathlessness are the findings that raise the suspicion of heart failure several hours before death. This led to the diagnosis that the cause of death was vaccine-related myopericarditis, which led to severe arrhythmias and progressive heart failure.”
Although there are different causes of myopericarditis, in this case, the girl showed inflammatory cell infiltration in the myopericardium and the lungs, liver, kidney, stomach, duodenum, diaphragm, and brain, indicating systemic inflammation.
“Reports of neutrophil degranulation and upregulation of cytokine signaling in the RNA sequences of post-vaccination deaths have also suggested that post-vaccination cytokine upregulation triggers systemic inflammation,” the authors wrote. “This is consistent with the increase in lymphocytes due to the degranulation of neutrophils and an increase in cytokines. These factors may also explain the fever, malaise, and arthralgia, which are common adverse reactions after vaccination.”
The case study noted that autopsies in people who suffer cardiac failure from COVID vaccines are often not conducted in a way that can detect the type of heart damage this girl experienced after being vaccinated, and thus, “a complete histological examination of the heart, including the atria, is important in the absence of an obvious gross cause of death at autopsy.”